How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64410
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

Hi, I took a zinc supplement Two days ago before bed 50 mg

Resolved Question:

Hi,
I took a zinc supplement Two days ago before bed 50 mg and a multivitamin which contained5 mg zinc, during the night I felt extremely dizzy on lying down. For the last two days I get extremely dizzy if I bend my head down, I lose balance and have to sit down immediately, I also feel dizzy when I lie down on my pillow. I don't have any other symptoms, I'm wondering if it's zinc toxicity. This happened in the past only when I took a zinc supplement only a few times before, but the symptoms of dizziness went away after I got out of bed, this time I'm already dizzy for two days and have stopped taking all supplements since.
Regards,
Audrey
Submitted: 2 years ago.
Category: Medical
Expert:  DrRussMD replied 2 years ago.
Hello
This is not enough zinc to cause toxicity.
I would see a doctor immediately to have your symptoms evaluated.
It is something else.
An inner ear problem would be typical.
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
Customer: replied 2 years ago.

Ok I just find it unusual that when I sporadically take zinc ( only a few times over a couple of months) that I have these distinct dizzy symptoms that I never experience except when I take zinc

Expert:  DrRussMD replied 2 years ago.
It is not from zinc toxicity.
If you have a sensitivity or allergy to the supplement that is possible.
But that is not a toxic level of zinc.
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
DrRussMD and 2 other Medical Specialists are ready to help you